Case presentation reports successful zongertinib re-challenge in a HER2-mutant lung cancer patient after skin reactions, highlighting treatment options.
Background Zongertinib is a novel, oral, HER2-selective tyrosine kinase inhibitor (TKI) that spares wild-type EGFR. While it has a favorable safety profile, severe cutaneous adverse events (scAEs) can occur, especially in the post-immunotherapy setting. Case Presentation A 55-year-old female with HER2-mutant non-small cell lung cancer (NSCLC) was treated with zongertinib as second-line therapy following chemo-immunotherapy with pembrolizumab. On day 14 of zongertinib treatment, she developed a high fever (39.4°C), generalized targetoid eruptions, and mucosal involvement, leading to a diagnosis of erythema multiforme (EM)-like drug eruption. Although zongertinib was initially discontinued and a standard-dose re-challenge failed, a subsequent step-up protocol—starting with every-other-day (QOD) followed by daily (QD) dosing—was successful. Serial chest radiographs confirmed significant tumor shrinkage in the left lung, achieving a partial response without recurrence of severe scAEs. Conclusion A cautious dose-escalation strategy can allow for the continuation of zongertinib even after severe EM-like eruptions, preserving a potent treatment option.
No takes yet. Share an insight, caveat, or question.
Kawamura et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: